MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number PFO OCCLUDER
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 18 february 2023, an 18mm amplatzer patent foramen ovale (pfo) occluder was selected for implant using an 8f amplatzer trevisio intravascular delivery system.It was noted during procedure that it appeared as though a thrombus had adhered to the occluder.The occluder was fully removed and it was determined that an exposed thread was coming out of the occluder.The 18mm amplatzer patent foramen ovale (pfo) occluder was not damaged or mishandled at any point during device preparation.The occluder had been sized using an unknown 24mm sizing balloon.There was no thrombus confirmed.The patient does not have any hematologic disorders or systemic illness that could contribute to a hypercoagulability.The patient receive any treatment (medications) that could contribute to thrombus formation.It was noted that the occluder was retracted fully/completely into the delivery system prior to noting the exposed thread.The decision was made to 18mm amplatzer patent foramen ovale (pfo) occluder with another one of the same size to complete the procedure.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects reported.The patient was discharged at the time of report.No additional information was provided.
 
Additional Manufacturer Narrative
An event of a protruding polyester thread was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.One image from field appeard to show that thread was hanging from nithinol mesh.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Additional Manufacturer Narrative
Additional information: d9, g3, g6, h2, h3, h6, h10 the reported event of a protruding polyester thread was confirmed, a sewing knot was preset on the proximal disc of device.However this knot met dimensional specifications when analyzed at abbott.The sewing knots that are seen above the nitinol wires are considered a normal and acceptable characteristic of the occluder and are a result of the manufacturing process.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.
 
Event or Problem Description
It was reported that on (b)(6) 2023, an 18mm amplatzer patent foramen ovale (pfo) occluder was selected for implant using an 8f amplatzer trevisio intravascular delivery system.It was noted during procedure that it appeared as though a thrombus had adhered to the occluder.The occluder was fully removed and it was determined that an exposed thread was coming out of the occluder.The 18mm amplatzer patent foramen ovale (pfo) occluder was not damaged or mishandled at any point during device preparation.The occluder had been sized using an unknown 24mm sizing balloon.There was no thrombus confirmed.The patient does not have any hematologic disorders or systemic illness that could contribute to a hypercoagulability.The patient receive any treatment (medications) that could contribute to thrombus formation.It was noted that the occluder was retracted fully/completely into the delivery system prior to noting the exposed thread.The decision was made to 18mm amplatzer patent foramen ovale (pfo) occluder with another one of the same size to complete the procedure.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects reported.The patient was discharged at the time of report.

Brand Name
AMPLATZER PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16548213
Report Number2135147-2023-01204
Device Sequence Number20399368
Product Code MLV
UDI-Device Identifier00811806011271
UDI-Public00811806011271
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberPFO OCCLUDER
Device Catalogue Number9-PFO-018
Device Lot Number7039716
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer05/05/2023
08/04/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date05/19/2023
08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale